Resident-invader dynamics in infinite dimensional systems

Research output: Contribution to journalArticlepeer-review

12 Scopus citations


Motivated by evolutionary biology, we study general infinite-dimensional dynamical systems involving two species – the resident and the invader. Sufficient conditions for competition exclusion phenomena are given when the two species play similar, but distinct, strategies. Those conditions are based on invasibility criteria, for instance, evolutionarily stable strategies in the framework of adaptive dynamics. These types of questions were first proposed and studied by S. Geritz et al. [20] and S. Geritz [19] for a class of ordinary differential equations. We extend and generalize previous work in two directions. Firstly, we consider analytic semiflows in infinite-dimensional spaces. Secondly, we devise an argument based on Hadamard's graph transform method that does not depend on the monotonicity of the two-species system. Our results are applicable to a wide class of reaction–diffusion models as well as models with nonlocal diffusion operators.

Original languageEnglish (US)
Pages (from-to)4565-4616
Number of pages52
JournalJournal of Differential Equations
Issue number8
StatePublished - Oct 15 2017

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'Resident-invader dynamics in infinite dimensional systems'. Together they form a unique fingerprint.

Cite this